MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) pma/510(k) #: k130293.The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 18 lp low profile balloon catheter was used in a leg procedure via retrograde at access.It was reported that the balloon burst at low inflation in the sfa lesion.During the same procedure, it was reported that another similar advance 18 lp low profile balloon catheter device was also used and the balloon allegedly burst at low inflation in the sfa lesion as well.Because of the differing lot numbers, this device has been reported under pr (b)(4) and manufacturer report number 1820334-2017-02703.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: attempts for the return of the product as well as patient and procedural information were made; however, no information was provided.Pma/510(k) #: k130293.Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, specifications, and quality control, was conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows one nonconforming event; however, the product was scrapped before the lot was processed as normal.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6816698
Report Number1820334-2017-02704
Device Sequence Number150479
Product Code LIT
UDI-Device Identifier10827002343372
UDI-Public(01)10827002343372(17)200616(10)7996848
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA4-18-150-6-10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1